Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jun 5, 1997, 11:20 PM EDT for Flagler County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1997, 11:20 PM EDT (03:20 UTC)
- Expired
- Jun 6, 1997, 4:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 060326 FFWJAX FLC035-060830- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 PM EDT THU JUN 5 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 430 AM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE ACROSS FLAGLER COUNTY. THESE STORMS ARE A RESULT OF A FRONTAL BOUNDARY THAT IS LIFTING SLOWLY TO THE NORTH. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL TOTALS OF TWO TO THREE INCHES TONIGHT WITH REPORTS FROM THE FLAGLER COUNTY FIRE DEPARTMENT OF SIX INCHES SINCE THIS MORNING. AN ADDITIONAL THREE TO FOUR INCHES WILL BE POSSIBLE OVERNIGHT AND THIS WILL CAUSE SOME FLOODING OF ROADS AND STRUCTURES BUILT IN LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLzOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GRE TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOUL BABANDONED. K. KUYPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 8:30 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 8:30 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EDT THU JUN 5 1997 WHAT A MESS! THIS LOOKS MORE LIKE OCT OR NOV NOT JUN. AMPLIFIED RDG OVR THE ROCKIES WITH HIGHLY AMPLIFIED TROF OVR THE CNTRL AND ERN US THIS EVE. W/ SOME SIGNS BY 24 HRS OF RDG WEAKENING TO THE W AS TROF BEGINS TO LIFT TO THE NE. WHAT THIS WILL MEAN THRU THE AM HRS THROUGH.... TROF WILL CONT TO DIG INTO THE GULF W/ SVRL SHRTWVS ROTATING THRU TROF BASE AND ACRS THIS AREA PROVIDING UPR LVL SUPPORT FOR PRECIP. BEST CHCS THOUGH WILL BE ACRS CNTRL AND NRN GA... W/ CONVECTIVE ACTVTY FIRING ACRS CNTRL AND SRN FL... FM LOW E OF PIE AND TROF OVR THE SRN HALF OF THE STATE. A QUASI-STATIONARY DEWPOINT FNT EXTENDS E - W ACRS THE NRN HALF OF THE STATE W/ MSTR BEING LIFTED ABV THE BNDRY. LATEST BOUY DATA "41008" 32 MILES NE OF SSI WNDS LAST FOUR HRS 27 KTS W/ GUSTS TO 35 KTS LAST HR. SGJ "ST AUGUSTIBE" NE 21 KTS. SHWR ACTVTY TAPERING OFF TMRW EVE. ZONES LOOK FINE AND SEE LTL REASON TO UPDATE. K. KUYPER
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.